Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Thank you for your post. Have you considered therapy? If not, why not? Also, when did your symptoms first started? What was happening in your life during this time?
Yes I have been doing therepy for the last year or so.
Has it been helpful?
I cant remember when I was not depressed or taking meds since I was 35
for family issues yes
May ask what are your credentials
And I will apologize in advance for all the mistakes I will make typing
I have had a few tramatic incidences in my life that made it a bit worse
I have a Master's in Psychology and in Psychiatric Rehabilitation. I'm in graduate school for a doctorate in psychology as wel
Do these degrees give you knowlage on psychophamicolory?
Yes, my current training for a doctorate requires me to take classes in psychopharmacology
My younger brother was dignosed with bipolar 2 with psychotic features
he was a achoholic
so is my other younger brother and he to is depressed
I am now with my family and granddaughters and should feel great
It seems when I exercise to much I become even more depressed and my immune system tanks
I am 52, never been married, had 4 disfunctional relationships
When you exercise, you may feel a "high" because of the neurotransmitters firing and when you top, the neurotransmitters are depleted so you may feel depressed.
same with to much coffe,. I have switched to green tea
caffiene also has the same effects as well.
I beleive most of my problems fit well in to one of the catagories of attachment theroy
anyway the Anhedonia
I am sick of being blaaa
tell me more about the attachment theory
cold mother, never said Iove you, showed her love through food mostly. Never was proud of us but what we did. that sort of thing.
In my relationships fist thing I wanted was sex
so they were never going to last
that is the way I got my comfort, my antidepressant , if you will
Do you have contact with your mother, currently?
when I lost my first girl friend I was never the same, I was told, I suppose it was a bit freudian , losing my mother type thng
we speak on the phone for a few min, then I talk with my father much longger
some important info you may need
I have been living in Asia for the past two years
most recently cambodia, Project manager
I cannot be sure about thier medication , but I am pretty confident it is real
I have come back becasue my younger brother died on fathers day
I am the oldest so....
I am greiving , but I am well aware of the difference between that and depression and anhedonia
oh yeah , I also have tinnitus, not sure which drug does it
I want to make sure I understand you correctly, you feel your unresolved issues with your mother is affecting your anhedonia. Is that correct?
I am not sure that is the case, my understanding is that it is a symtom of depressioin, and may it could have something to do with it. But there have been times when I feel "OK" but never "Carpe Diem"
I definatley feel better when I am working,
or have a job
What is your hypomanic symptoms like?
If I have any at all it would come out in the for of anger.
I felt like Bupropion exsaserbated that at one point
now that I am here it seems ok, but still seem to have put on a few pounds and have to force myself to go to the park or out to dinner etc...
So currently, your symptoms has decreased for the time being
the depression has come to visit twice one day each.
the anhedonia still here
I find it interesting that you are on two antidepressants and one anticonvulsant (mood stabilizer)
well I have been treating myself, no persciptions needed in Cambodia, and my therapist has a social worker back ground
My understanding that lamictal is supose to be the cure all for bipolar
if I am
Bupropion, well I have stopped smoking for quite some time now.
Yes, lamictal is used as a mood stabilizer, but not a cure for bipolar
the lexapro well , I just thought I would try
Bupropion is used to quit smoking but acts like an antidepressant/antianxiety as well
yes I know
and according to many , bupropion and lamictal help bipolar, but you are the expert
Hell I am not even sure I am bipolar, but the therapist seems to think so
perhaps she could give you a better read on me
Have you tried just taking Lamictal, only?
yes, but I may not have given it a fair shot
Is your therapist can be better at diagnosiing, than I since I would need to see you in person to do this
well then I guess I am bipolar
the only time I was truly happy very happy was when I was dating a lady I met in Phnom Penh ,from spain
that lasted about a month
If you take both a mood stabilizer and an antidepressant, this may actually increase irritability
I was on only lamictal then
what made you take the antidepressants
I was on prozac for years
I wish I would have just upped the dose before messing around with this other stuff
What do you think you will do now?
as far as meds?
thats why I am here
I believe you answered your own question when you wrote that you felt better when you only took lamictal
maybe give the lamictal another month, stop the lexapro stay with the bupropion
Is there a doctor you can consult there in Cambodia?
A psychiatrist on this forum would say the same thing here as well
yes, there are a few. I went one a few times he was from belgum I beleive. I was taking prozac the time with only 100 lamictal, he suggestion was stay with it
there is another I will see when I go back
So you can not even give hypotheticals on here
My clinical judgement at this point is to stick with one class of medications. If you are on both a mood stabilizer and two antidepressants, in my clinical experience, I have seen patients experience less side effects when they are on either a mood stabilizer or an antidepressant, not both. My recommendation for you is to obtain a clear cut diagnosis first than choose between the two classes
What do you think? Do you have any other questions?
well I am not sure what side effects you are talking abuot, but I will see a doctor I guess
Anhedonia (although a symptom of depression) can be a side effect
The side effect could be from the combo you are taking
I have had anhedonia through all combinations
well I will take only lamictal and mess with the dose
what do you recomend to your bipolat patients as a first line of treatment
First line of treatment is medications, and supplement medications with therapy.
I am guessing you are going to say "it depends"
Since I'm not a psychiatrist, it is difficult for me to say which medications. Anticonvulsants, such as lamictal is typically used for treating bipolar
well how do I chat with a Psychiatrist?
psychopharmacology is difficult because it really depends on the person, body type, allergies, etc
or is that possible
I cannot say as I would need to meet you in person, first, to do a complete assessment. I am not able to determine if you have bipolar 2, depression, PTSD, unless I do the assessment in person
do you have any other questions?
Well as my reason for coming here was to get an answer on medications, which it sounds like you can not answer as an expert or probably legally, I am going to have to ask that you not charge me for this. Thank you in advance.
I will opt out for a psychiatrist to answer your question regarding medications.